Idaho, 2006

Damaging Wind in Idaho, July 4, 2006

July 4, 2006 · NWS BOI · 1 event in 1 county or zone

6 Large Trees Down on Ustick Road Between Meridian and Cloverdale Roads.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOI wrote it up.

6 Large Trees Down on Ustick Road Between Meridian and Cloverdale Roads.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Jul 4, 2:34 PM MST, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 4, 2:34 PM MST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
334 PM MDT TUE JUL 4 2006

.SHORT TERM...TONIGHT THROUGH THURSDAY...UNSETTLED CONDITIONS
PERSIST IN THE SHORT TERM. TEMPERATURES IN THE 90S...TO THE
CENTURY MARK IN BOISE...THIS AFTERNOON HAVE BROKEN A WEAK CAPPING
TEMPERATURE INVERSION ALOFT SOUTH OF A BURNS-BOISE-FAIRFIELD LINE.
THIS HEATING HAS ALLOWING THUNDERSTORMS TO POP FROM FAR SOUTHERN
HARNEY/MALHEUR JORDAN VALLEY INTO SOUTH CENTRAL IDAHO. A WEAK
SURFACE CONVERGENT ZONE ACROSS NORTH-CENTRAL OWYHEE COUNTY IS ALSO
AIDING LIFT. A WEAK H7 UPPER WAVE OVER N CALIFORNIA SHEARS OUT
OVER NE OREGON THROUGH TONIGHT TO AID THUNDERSTORM DEVELOPMENT
THROUGH EARLY EVENING ACROSS SE OREGON AND SW IDAHO. A STRONGER UPPER
LOW OVER NEVADA THIS EVENING GRADUALLY MAKES ITS WAY NORTH
WEDNESDAY TO TRIGGER THUNDERSTORMS OVER SOUTHWEST AND CENTRAL
IDAHO WEDNESDAY. GFS THICKNESS PATTERN TOO COLD OVER MAGIC VALLEY WED
AFTERNOON WITH ATTENDANT COLD PRECIP-FEEDBACK HIGH OVER E ID SO
HAVE GONE WITH TEMPERATURES ABOVE MAV...CLOSER TO NAM12
SOUNDINGS...PERSISTENCE...AND KAF FORECAST FOR WED. MARINE PUSH ACROSS
OREGON AND FAR N IDAHO ZONES THURSDAY WILL BRING SLIGHTLY COOLER
TEMPS TO WESTERN 2/3RDS OF ZONES THURSDAY BUT KEEP 85-90 HIGHS
FOR THE WESTERN MAGIC VALLEY DUE TO THE THERMAL AXIS WHICH LINGERS
AROUND TWF - PIH. STRONG HIGH PRESSURE ALOFT OVER THE SWRN U.S.
WILL KEEP FAR E ZONES IN THE WESTERN FRINGE OF THE BROAD PLUME OF
MOISTURE FOR SCATTERED THUNDERSTORMS. TEMPERATURES SLIGHTLY COOLER
THURSDAY AS WESTERLY FLOW SHIFTS INTO SE OREGON AND THE THERMAL
AXIS TEMPORARILY SHIFTS INTO SE IDAHO LATE THURSDAY AFTERNOON.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...MODELS SHOWING MORE
AGGRESSIVE RIDGE BUILDING ALONG FRONT RANGE OF ROCKIES OVER FOR THE
WEEKEND. THIS WILL PUT FORECAST AREA ON FRONT SIDE OF RIDGE AND BACK
INTO THE REACHES OF THE EARLY SEASON MONSOONAL FLOW. EASTERN ZONES
WILL HAVE GREATEST CHANCE OF DIURNAL SHOWER AND THUNDERSTORM
ACTIVITY FOR SATURDAY AND SUNDAY AFTERNOONS. UNDER THIS PATTERN
AREAS ALONG ID/OR BORDER AND WEST WILL REMAIN DRY THROUGH THE
WEEKEND. WITH MODELS REALLY PUSHING AMPLIFICATION OF THE RIDGE IT
WILL BE HARD TO COOL OFF TEMPERATURES TOO MUCH. THUS HAVE INCREASED
TEMPS A FEW DEGREES FOR SAT/SUN. MODEL CONFIDENCE IS WEAK THE EARLY
PART OF NEXT WEEK...ALTHOUGH AM THINKING THAT THERE WILL BE A
SHORTWAVE FEATURE MOVING THROUGH EASTERN IDAHO ON MONDAY. HAVE
SLIGHT CHANCE THUNDERSTORMS WITH THE GREATEST COVERAGE OVER EASTERN
ZONES TO REFLECT THIS...BUT DO NOT HAVE ENOUGH CONFIDENCE TO GO MUCH
HIGHER EARLY ON. WESTERLY FLOW WILL RETURN TUESDAY WITH A SLIGHT
DECREASE IN TEMPERATURES DUE TO THE PASSING OF THE PREVIOUS
AFTERNOON/S FEATURE. TEMPERATURES WILL BE WITHIN FIVE DEGREES OF
CLIMATOLOGY THROUGH THE EXTENDED PERIOD.

&&

.AVIATION...VFR CONDITIONS WITH SCATTERED TOWERING CUMULUS AND
ISOLATED THUNDERSTORMS OVER MUCH OF SOUTHEAST OREGON AND SOUTHWEST
IDAHO THIS EVENING. COULD SEE CONDITIONS BELOW VFR DIRECTLY UNDER
THUNDERSTORMS WITH SURFACE WINDS GUSTING TO 30 KTS IN THE VICINITY
OF THUNDERSTORMS. ALSO BELOW VFR CONDITIONS IN SMOKE POSSIBLE IN
THE IMMEDIATE VICINITY OF ANY WILDFIRES. CONVECTIVE ACTIVITY WILL
DIE OFF OVERNIGHT WITH MORE EXPECTED TOMORROW AFTERNOON.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

SHORT TERM...VM
LONG TERM....DG/DF
AVIATION.....DG
Hazardous weather outlook, Jul 4, 5:19 AM MST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
619 AM MDT TUE JUL 4 2006

IDZ011>016-028>030-ORZ061>064-051230-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
519 AM PDT TUE JUL 4 2006 /619 AM MDT TUE JUL 4 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Boise radar (KCBX), 18 km away, was scanning. The volume nearest the first event began at 00:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ada

When
July 4, 5:30 PM MST
Where
Ada County, Meridian
Measured
52 kt (60 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
43.617, -116.383

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525082.